Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 12, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 31, 2009, 11:53 PM EDT for Heard County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2009, 11:53 PM EDT (03:53 UTC)
- Expired
- Sep 1, 2009, 2:35 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Heard County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KFFC 010353
FFWFFC
GAC149-010945-
/O.NEW.KFFC.FF.W.0012.090901T0353Z-090901T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1153 PM EDT MON AUG 31 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN HEARD COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 545 AM EDT
* AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR FROLONA..MOVING SOUTHEAST
AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARESVILLE AND TEXAS. SOME CREEKS IN THE WARNING INCLUDE
HILLABAHATCHEE CREEK...CENTRALHATCHEE CREEK...AND LITTLE WEHADKEE
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3336 8528 3342 8511 3334 8513 3319 8516
3315 8523
$$1 follow-up statement
000
WGUS72 KFFC 010635
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 AM EDT TUE SEP 1 2009
GAC149-010645-
/O.CAN.KFFC.FF.W.0012.000000T0000Z-090901T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HEARD GA-
235 AM EDT TUE SEP 1 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN HEARD
COUNTY...
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3336 8528 3342 8511 3334 8513 3319 8516
3315 8523
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 10:30 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 31, 10:30 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 PM EDT MON AUG 31 2009 .UPDATE... IN SITU WEDGE SETUP CONTINUES TO UNFOLD. THIS RESULTING IN ADVECTION OF LOW-LEVEL MOISTURE FROM NE MARITIME FLOW. WIDESPREAD LOW-LEVEL CLOUDS OBSERVED ADVECTING WESTWARD ACROSS THE STATE FROM NC/SC. WEAK UPPER LOW MEANDERS THROUGH THE SOUTHERN APPALACHIANS NEXT SEVERAL DAYS. ISOLD TO SCT SHRA CONTINUE TO POP UP...AND WILL LIKELY CONTINUE TO DO SO THROUGH THE NIGHT WITH WEAK UPPER-LEVEL SUPPORT AND A MOIST LOW-LEVEL ATMOSPHERE. HAVE ADJUSTED CLOUD COVER UP SIGNIFICANTLY FOR LATE TONIGHT/EARLY TUE...AND AGAIN TUE NIGHT/WED MORNING. LIKE TODAY...REALLY LOOK FOR VERY LITTLE SUNSHINE EXCEPT POSSIBLY DURING THE LATE AFTERNOON HOURS. AIR MASS TOO STABLE TO SUPPORT TSRA EARLY TUE AND HAVE REMOVED THAT...BUT HAVE ADDED PATCHY DRIZZLE TONIGHT AND ESPECIALLY TUE NIGHT AFTER MIDNIGHT AS SATURATED LOW-LEVEL AIR MASS AND WEAK UPSLOPE WILL SUPPORT SUCH OCCURRING. FOR TEMPS...HAVE ADJUSTED READINGS UP SLIGHTLY MORE IN LINE WITH WHAT OCCURRED THIS MORNING. ANY LOW-LEVEL COOL ADVECTION WILL BE OFFSET BY CLOUD COVER AND SATURATED LOW-LEVEL AIR MASS. 19 && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS MAINLY LOW TO MID LEVEL CLOUDS ACROSS THE AREA WITH A FEW SHOWERS POPPING UP ACROSS THE STATE. THE MAIN SURFACE FRONT HAS PUSHED INTO S GA BUT IT LOOKS LIKE IT HAS STALLED JUST NORTH OF THE FL BORDER. THE MODELS SHOW THE FRONT EVENTUALLY PUSHING INTO N FL LATE TONIGHT/TUESDAY MORNING...BUT THEY KEEP A GOOD AMOUNT OF LOW LEVEL MOISTURE ACROSS THE STATE BEHIND THE FRONT THROUGH THE MIDDLE OF THE WEEK. WITH DAYTIME HEATING WE SHOULD SEE SHOWERS AND ISOLATED THUNDERSTORMS POP ACROSS THE AREA IN THE SHORT TERM BUT WITH LIMITED INSTABILITIES AND THE BEST DYNAMICS EAST OF THE AREA SHOULD NOT SEE ANY SEVERE WEATHER. MODELS SHOWING SURFACE HIGH BUILDING INTO THE NORTHEASTERN STATES OVERNIGHT WITH WEAK WEDGING DEVELOPING ACROSS GA AND THE CAROLINAS. THIS WEAK WEDGE SHOULD ALSO HELP TO KEEP CONVECTIVE DEVELOPMENT TO A MINIMUM IN THE SHORT TERM. .LONG TERM /THURSDAY THROUGH MONDAY/... LOOKS LIKE WE KEEP WEAK EASTERLY FLOW ACROSS THE STATE THROUGH THE LONG TERM AS THAT WEDGE STAYS IN THROUGH THE WEEKEND. THIS WEDGE WILL BE VERY WEAK BUT IT SHOULD CONTINUE TO HELP STABILIZE THE ENVIRONMENT THROUGH THE WEEKEND. WILL CONTINUE WITH SLIGHT/CHANCE POPS EVERYDAY AS GOOD LOW LEVEL MOISTURE CONTINUES ACROSS THE STATE AS WELL. 01 && .AVIATION... THE IN-SITU WEDGE WILL STRENGTHEN TONIGHT AND TUESDAY. THIS WILL BRING THE MVFR/IFR CIGS BACK INTO THE TAF SITES TONIGHT AND SHOULD HOLD THE LOW CIGS IN LONGER THAN GUIDANCE. AT THIS TIME EXPECT CIGS TO BREAK AROUND 20Z. ALSO NOT EXPECTING ANY VSBY RESTRICTIONS DUE TO A TIGHTENING GRADIENT. WINDS SHOULD REMAIN NORTHEAST AND INCREASE TO 7 TO 10 KTS LATER TONIGHT AND JUST A BIT STRONGER TUESDAY. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 78 63 78 64 / 10 20 10 20 20 ATLANTA 66 79 64 79 63 / 10 20 10 10 20 BLAIRSVILLE 61 76 60 76 61 / 10 20 10 10 20 CARTERSVILLE 63 80 61 81 59 / 10 20 10 10 20 COLUMBUS 68 83 68 80 66 / 10 30 20 20 20 GAINESVILLE 64 76 63 77 63 / 10 20 10 10 20 MACON 68 83 68 81 66 / 10 30 30 30 20 ROME 63 83 64 84 63 / 10 20 10 10 20 PEACHTREE CITY 62 81 64 77 62 / 10 20 10 20 20 VIDALIA 69 84 67 78 66 / 20 40 40 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/17/19
Hazardous weather outlook, Aug 31, 7:48 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 748 PM EDT MON AUG 31 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 748 PM EDT MON AUG 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A WEAK BACK DOOR FRONT WILL MOVE ACROSS THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA TUESDAY AND WEDNESDAY...AND ACROSS THE ENTIRE REGION THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 31, 11:09 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1109 PM EDT MON AUG 31 2009 GAZ052-010400- 1109 PM EDT MON AUG 31 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN NORTHWEST AND EXTREME WEST HEARD COUNTY UNTIL MIDNIGHT EDT... AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL OVER FROLONA...MOVING SOUTHEAST AT 5 MPH. ADDITIONAL RAINFALL AMOUNTS AROUND 1 INCH CAN BE EXPECTED ACROSS NORTHWEST AND EXTREME WEST HEARD COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 12:29 AM EDT | Flash Flood Warning | FFC | Sumter | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.